On blow-up solutions of differential equations with poincaré-type compactifications

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)

Abstract

We provide explicit criteria for blow-up solutions of autonomous ordinary differential equations. Ideas are based on the quasi-homogeneous desingularization (blowing-up) of singularities and compactifications of phase spaces, which suitably desingularize singularities at infinity. We derive several type of compactifications and show that dynamics at infinity is qualitatively independent of the choice of such compactifications. As a main result, we show that hyperbolic invariant sets, such as equilibria and periodic orbits, at infinity can induce blow-up solutions with specific blow-up rates. In particular, blow-up solutions can be described as trajectories on stable manifolds of invariant sets "at infinity" for vector fields associated with compactifications. Finally, we demonstrate blow-up solutions of several differential equations both analytically and numerically.

Original languageEnglish
Pages (from-to)2249-2288
Number of pages40
JournalSIAM Journal on Applied Dynamical Systems
Volume17
Issue number3
DOIs
Publication statusPublished - 2018

All Science Journal Classification (ASJC) codes

  • Analysis
  • Modelling and Simulation

Fingerprint

Dive into the research topics of 'On blow-up solutions of differential equations with poincaré-type compactifications'. Together they form a unique fingerprint.

Cite this